| Model Number |
G22613 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The user indicated "when intubating the esophagus there was resistance met but bander and scope passed", the use of this device is contraindicated in patients who have an esophageal narrowing or stricture.Specifically, the instructions for use state under contraindications, "those specific to esophageal banding include, but are not limited to: cricopharyngeal or esophageal narrowing or stricture, tortuous esophagus, diverticula, known or suspected esophageal perforation, asymptomatic rings or webs, coagulopathy." removal of the scope and barrel through a narrowed area in the esophagus after deployment of the bands can result in barrel detachment.The instructions for use state under system preparation: "attach barrel to tip of endoscope, ensuring barrel is advanced onto tip as far as possible.Note: when placing the barrel onto the distal end of the endoscope, ensure that the trigger cord does not become pinched between the barrel and the endoscope." the instructions for use direct the user to: "lubricate endoscope and exterior portion of barrel." the barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use state: "caution: do not place lubricant inside barrel." a possible contributing factor to barrel detachment includes allowing body fluids to enter the area between the barrel and endoscope.The instructions for use state under precautions: "prior to assembling device, routine endoscopic examination is recommended to confirm diagnosis requiring treatment of esophageal varices or internal hemorrhoids." if the endoscope is wiped free after the initial check for location of the varices, body fluids in this area can be avoided.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an esophagogastroduodenoscopy for endoscopic variceal ligation, the physician used a cook 4 shooter saeed multi-band ligator.During endoscopic procedure the tip fell off of the product.Four (4) bands were placed on esophageal varices.When intubating the esophagus, there was resistance met, but bander and scope passed.Upon removal of gastroscope the bander cap slipped off the gastroscope and fell into the stomach.Prior to intubation, the physician said the bander [barrel] felt loose on the gastroscope.The physician proceeded to complete the case and then the bander [barrel] fell off and into the stomach.A retrieval net was used in attempt to remove the cap [barrel] and was unsuccessful in multiple attempts.The cap [barrel] was left in the patient¿s stomach to pass.T he procedure was completed with this device.No other procedures were performed after the bands were deployed on varices.The barrel of the ligator remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
During an esophagogastroduodenoscopy for endoscopic variceal ligation, the physician used a cook 4 shooter saeed multi-band ligator.During endoscopic procedure the tip fell off of the product.Four (4) bands were placed on esophageal varices.When intubating the esophagus, there was resistance met, but bander and scope passed.Upon removal of gastroscope the bander cap slipped off the gastroscope and fell into the stomach.Prior to intubation, the physician said the bander [barrel] felt loose on the gastroscope.The physician proceeded to complete the case and then the bander [barrel] fell off and into the stomach.A retrieval net was used in attempt to remove the cap [barrel] and was unsuccessful in multiple attempts.The cap [barrel] was left in the patient¿s stomach to pass.The procedure was completed with this device.No other procedures were performed after the bands were deployed on varices.The barrel of the ligator remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Information regarding section e3 - initial reporter occupation: unknown.Investigation evaluation: our evaluation of the product said to be involved could not confirm the report as it was described.Due to the condition of the returned device (barrel not returned) a complete evaluation of the device was unable to be conducted.A visual examination of the trigger cord was performed, and all eight (8) deployment beads were present.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.Correct location of the beads was verified.The length of the trigger cord was measured at 124.2 cm between the knots which is within tolerance.The trigger cord was intact and not broken.A functional test of the two-way handle was performed and it functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, specifically the barrel was not returned.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product the user indicated "when intubating the esophagus there was resistance met but bander and scope passed", the use of this device is contraindicated in patients who have an esophageal narrowing or stricture.Specifically, the instructions for use state under contraindications "those specific to esophageal banding include, but are not limited to: cricopharyngeal or esophageal narrowing or stricture, tortuous esophagus, diverticula, known or suspected esophageal perforation, asymptomatic rings or webs, coagulopathy." removal of the scope and barrel through a narrowed area in the esophagus after deployment of the bands can result in barrel detachment.The instructions for use state under system preparation: "attach barrel to tip of endoscope, ensuring barrel is advanced onto tip as far as possible.Note: when placing the barrel onto the distal end of the endoscope, ensure that the trigger cord does not become pinched between the barrel and the endoscope." the instructions for use direct the user to: "lubricate endoscope and exterior portion of barrel." the barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use state: "caution: do not place lubricant inside barrel." a possible contributing factor to barrel detachment includes allowing body fluids to enter the area between the barrel and endoscope.The instructions for use state under precautions: "prior to assembling device, routine endoscopic examination is recommended to confirm diagnosis requiring treatment of esophageal varices or internal hemorrhoids." if the endoscope is wiped free after the initial check for location of the varices, body fluids in this area can be avoided.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.